Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 178, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 10, 2000, 9:50 PM CDT for Graham County, Kansas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 10, 2000, 9:50 PM CDT (02:50 UTC)
- Expired
- Jul 10, 2000, 10:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Graham County, KS
The radar
The Goodland radar (KGLD), 156 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 10:05 PM CDT | Hail 0.75 | Morland, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1346 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2559 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 110250 SVRGLD KSC065-110330- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 950 PM CDT MON JUL 10 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRAHAM COUNTY IN NORTHWEST KANSAS * UNTIL 1030 PM CDT * AT 947 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF PENOKEE...OR ABOUT 9 MILES NORTHWEST OF HILL CITY...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BOGUE AT 1005 PM CDT OTHER LOCATIONS IN THIS WARNING INCLUDE...SAINT PETER...MORLAND AND HILL CITY. HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 70 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES... COMPUTERS...AND ELECTRICAL A`PPLIANCES UNTIL THE STORM HAS PASSED. DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN...AND FREQUENT DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. $$ SKIPPER LAT...LON 3914 10013 3913 9961 3954 9962 3955 10015
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:26 PM CDT, 6 hours 24 minutes earlier.
Area forecast discussion, Jul 10, 3:26 PM CDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 226 PM MDT MON JUL 10 2000 ATTM THE 88D WAS INDICATING SOME TSRA ACTIVITY JUST NW FA AND A FEW SHRA WERE JUST DEVELOPING OVR THE NNE CWA POSSIBLY ALONG A WEAK COOL FRONT WHICH SEEMS HAVE STALLED ACRS OUR N FA. ALSO A WEAK BOUNDARY WAS EVIDENT JUST TO THE SOUTH OF GLD WHERE TSRA WERE DEVELOPING RAPIDLY ATTM. I AM LEANING TOWARD THE ETA SOLN WHICH ANALYZED THIS MORNING PCPN BETTER THAN THE OTHERS AND AS WINDS SHIFT TO THE SE I EXPECT THIS FRONT TO RETREAT NORTH AS A WARM FRONT. THE 5H/HIGH THAT DOMINATED OUR WX FOR THE PAST WEEK DRIFTED SLIGHTLY EAST WHICH ALLOWED SOME GULF MOISTR WRAPPING AROUND THE HIGH TO EDGE INTO OUR CWA. I EXPECT THIS AREA OF SHRA ACTIVITY TO INCREASE THROUGHOUT THE DAY AS A MID LVL VORT MAX DRIFTS INTO THE WESTERN FA BY EVENING. ALSO OUR SFC WINDS VEER TO THE ESE THIS AFTN ALLOWING ADDITIONAL MOISTR INTO THE CWA AND K INDE VALUES RISE TO 40C OR ABOVE. IN ADDITION 7H/MB TMPS COOL AND COMBINING THIS WITH THE AFOREMENTIONED TSRA SHUD ALSO INCREASE THIS AFTN MAINLY OVR THE WESTERN FA WHERE THE CAP HAD ALREADY WEAKENED. AS THE ACTIVITY AND VORT MAX MOVES EAST INTO INCREASINGLY HIER DEW POINTS AND WITH LOW LVL WINDS VEERING WITH HGHTS SOME OF THE STORMS SHUD BECOME STRONG IF NOT SEVERE. ALSO THE HIGHEST 7H/THTE VALUES WERE FROM WEST TO EAST ACROSS OUR SOUTHERN THIRD OF THE CWA AND HEAVY RAINFALL IS POSSIBLE. 7H/RELH REMAIN HIGH OVR THE EASTERN FA TONIGHT WHERE THE 5H/VORT MAX DRIFTS INTO AND I BELIEVE TSRA/SHRA WILL CONT OVER THIS AREA. FOR TOMORROW 850/TMPS INCREASE SLIGHTLY AND AFTN TMPS MAY BE A COUPLE OF DEGREES HIER TUE THAN MON. IT APPEARS A DRY LINE DEVELOPS OVER OUR WESTERN CWA AND MOVES RAPIDLY EASTWARD WHERE FORECAST CAPE VALUES WERE OVER 2500J/KG OVER THE E FA. ALSO ANOTHER BUT WEAKER 5H/VORT MAX DRIFTS JUST N OF THE FA DURING THE AFTN AND ANOTHER ROUND OF CONVECTIVE ACTIVITY IS POSSIBLE ESPECIALLY OVER THE E FA WHERE VGP VALUES INCREASE TO .275. A SUBTLE WIND SHIFT TO THE NE MAY INDICATE ANOTHER WEAK COOL FRONT DRIFTS ACRS THE N FA TEMPORARILY THEN RETREATS NORTHWARD AGAIN ON SE WINDS BY WED AFTN. 5H/HI REBUILDS JUST TO OUR SW AND AFTN TMPS SHUD RISE ONCE AGAIN WELL INTO THE 90S. THE ETA WAS SHOWING A DECREASE IN LOW LVL MOISTR BUT ON SE SFC WINDS I EXPECT THIS IS UNDER-DOING IT A ISOLD/WDLY TSRA ARE POSSIBLE MAINLY OVER THE WESTERN 2/3RDS OF THE FA. IN THE EXTENDED 5H/HI CONTS TO STRENGTHEN TO 596 DAM AND WAS JUST TO OUR SW. AND IF THIS HOLDS TRUE AFTN TMPS WILL RISE TO AROUND THE CENTURY MARK OR ABOVE WITH DRY CONDITIONS PREVAILING INTO THE BEGINNING OF THE WEEKEND. .GLD...NONE. VP
In the hours before
Local storm report, Jul 10, 9:04 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
804 PM MDT MON JUL 10 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 PM 17 SW KIT CARSON CO .75 INCH HAIL
07/10/00 CHEYENNE REPORTED BY PUBLIC.
0240 PM 9 SE KIT CARSON CO .88 INCH HAIL
07/10/00 CHEYENNE REPORTED BY PUBLIC.
0325 PM 5 NW TRIBUNE KS .75 INCH HAIL
07/10/00 GREELEY REPORTED BY PUBLIC.
0330 PM 1 W TRIBUNE KS .75 INCH HAIL
07/10/00 GREELEY REPORTED BY PUBLIC.
0340 PM 18 NW TRIBUNE KS 70 MPH TSTM GUST
07/10/00 GREELEY REPORTED BY PUBLIC.
0410 PM 19 SW RUSSELL SPGS KS 65 MPH TSTM GUST
07/10/00 LOGAN REPORTED BY STORM
SPOTTER.
0440 PM 10 N YUMA CO 1.75 INCH HAIL
07/10/00 YUMA REPORTED BY STORM
SPOTTER.
0445 PM 2 NW CLARKVILLE CO 1.75 INCH HAIL
07/10/00 YUMA REPORTED BY STORM
SPOTTER.
0455 PM 2 NNE WESKAN KS 1 INCH HAIL
07/10/00 WALLACE REPORTED BY PUBLIC.
0500 PM 19 N ECKLEY CO 1.25 INCH HAIL
07/10/00 YUMA REPORTED BY STORM
SPOTTER.
0520 PM 12 S CAMPUS KS 65 MPH TSTM GUST
07/10/00 GOVE REPORTED BY STORM
SPOTTER.
0525 PM 1 N HALFORD KS .88 INCH HAIL
07/10/00 THOMAS REPORTED BY PUBLIC.
0605 PM 15 NE MC DONALD KS 1 INCH HAIL
07/10/00 RAWLINS REPORTED BY STORM
SPOTTER.
0640 PM 21 NE BENKELMAN NE 1 INCH HAIL
07/10/00 DUNDY REPORTED BY PUBLIC.
0645 PM 23 N BENKELMAN NE 1 INCH HAIL
07/10/00 DUNDY REPORTED BY PUBLIC.
0645 PM 8 S STRATTON NE 1 INCH HAIL
07/10/00 HITCHCOCK REPORTED BY PUBLIC.
0645 PM 16 NE MC DONALD KS 1 INCH HAIL
07/10/00 RAWLINS REPORTED BY PUBLIC.
0652 PM 23 N BENKELMAN NE 1 INCH HAIL
07/10/00 DUNDY REPORTED BY PUBLIC.
0700 PM 14 NE MC DONALD KS 1 INCH HAIL
07/10/00 RAWLINS REPORTED BY PUBLIC.
0740 PM BENKELMAN NE 60 MPH TSTM GUST
07/10/00 DUNDY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
AWJ
NLocal storm report, Jul 10, 9:11 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
811 PM MDT MON JUL 10 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 PM 17 SW KIT CARSON CO .75 INCH HAIL
07/10/00 CHEYENNE REPORTED BY PUBLIC.
0240 PM 9 SE KIT CARSON CO .88 INCH HAIL
07/10/00 CHEYENNE REPORTED BY PUBLIC.
0325 PM 5 NW TRIBUNE KS .75 INCH HAIL
07/10/00 GREELEY REPORTED BY PUBLIC.
0330 PM 1 W TRIBUNE KS .75 INCH HAIL
07/10/00 GREELEY REPORTED BY PUBLIC.
0340 PM 18 NW TRIBUNE KS 70 MPH TSTM GUST
07/10/00 GREELEY REPORTED BY PUBLIC.
0410 PM 19 SW RUSSELL SPGS KS 65 MPH TSTM GUST
07/10/00 LOGAN REPORTED BY STORM
SPOTTER.
0431 PM 2 SE ANGELUS KS 70 MPH TSTM GUST
07/10/00 SHERIDAN STRONG WINDS TURNED
OVER IRRIGATION
SPRINKLER. REPORTED BY
STORM SPOTTER.
0440 PM 10 N YUMA CO 1.75 INCH HAIL
07/10/00 YUMA REPORTED BY STORM
SPOTTER.
0445 PM 2 NW CLARKVILLE CO 1.75 INCH HAIL
07/10/00 YUMA REPORTED BY STORM
SPOTTER.
0454 PM 6 E MINGO KS .88 INCH HAIL
07/10/00 THOMAS REPORTED BY STORM
SPOTTER.
0455 PM 2 NNE WESKAN KS 1 INCH HAIL
07/10/00 WALLACE REPORTED BY PUBLIC.
0500 PM 19 N ECKLEY CO 1.25 INCH HAIL
07/10/00 YUMA REPORTED BY STORM
SPOTTER.
0520 PM 12 S CAMPUS KS 65 MPH TSTM GUST
07/10/00 GOVE REPORTED BY STORM
SPOTTER.
0525 PM 1 N HALFORD KS .88 INCH HAIL
07/10/00 THOMAS REPORTED BY PUBLIC.
0545 PM 19 NW ST FRANCIS KS 1.75 INCH HAIL
07/10/00 CHEYENNE REPORTED BY PUBLIC.
0605 PM 15 NE MC DONALD KS 1 INCH HAIL
07/10/00 RAWLINS REPORTED BY STORM
SPOTTER.
0640 PM 21 NE BENKELMAN NE 1 INCH HAIL
07/10/00 DUNDY REPORTED BY PUBLIC.
0645 PM 23 N BENKELMAN NE 1 INCH HAIL
07/10/00 DUNDY REPORTED BY PUBLIC.
0645 PM 8 S STRATTON NE 1 INCH HAIL
07/10/00 HITCHCOCK REPORTED BY PUBLIC.
0645 PM 16 NE MC DONALD KS 1 INCH HAIL
07/10/00 RAWLINS REPORTED BY PUBLIC.
0651 PM 12 N ST FRANCIS KS .75 INCH HAIL
07/10/00 CHEYENNE REPORTED BY STORM
SPOTTER.
0652 PM 23 N BENKELMAN NE 1 INCH HAIL
07/10/00 DUNDY REPORTED BY PUBLIC.
0700 PM 14 NE MC DONALD KS 1 INCH HAIL
07/10/00 RAWLINS REPORTED BY PUBLIC.
0740 PM BENKELMAN NE 60 MPH TSTM GUST
07/10/00 DUNDY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
AWJ
NThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:00 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 60 min |
| Jul 10, 7:42 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 48 min |
| Jul 10, 7:56 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 64 min |
| Jul 10, 9:35 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 40 min |
| Jul 10, 10:07 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 38 min |
| Jul 10, 10:14 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 46 min |
| Jul 10, 10:28 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 47 min |
| Jul 10, 10:59 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 31 min |
| Jul 11, 6:01 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 44 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.